Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1984, Volume 52, Issue 2

Dynamic Hours of Work Functions for Husbands, Wives, and Single Females<363:DHOWFF>2.0.CO;2-Q
p. 363-390

J. H. Pencavel, T. R. Johnson

Hours of work equations are derived from the constrained maximization of a utility function that is not separable over time and that varies with a household's demographic structure. these equations are fitted to observations on wage rates, nonlabor income, and other variables for husbands, wives, and unmarried women. The dependence of each household's current work and consumption behavior upon its work and consumption behavior in the past is examined closely and different interpretations of the relationship are confronted with the data.

Log In To View Full Content

Journal News